Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 124, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 4, 2020, 11:32 AM CDT for Cedar County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2020, 11:32 AM CDT (16:32 UTC)
- Expired
- May 4, 2020, 12:03 PM CDT
- In force
- 31 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 60.0 mph
County Cedar County, MO
The radar
The Springfield radar (KSGF), 72 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 6:33 AM CDT | Severe Thunderstorm Watch | SPC | 12 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.5 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted.
945
WUUS53 KSGF 041632
SVRSGF
MOC039-041730-
/O.NEW.KSGF.SV.W.0124.200504T1632Z-200504T1730Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
1132 AM CDT Mon May 4 2020
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Cedar County in southwestern Missouri...
* Until 1230 PM CDT.
* At 1131 AM CDT, a severe thunderstorm was located 11 miles east of
Sheldon, or 14 miles south of El Dorado Springs. Otherstorms were
located just west of Caplinger Mills. These storms were moving
east at 45 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Stockton Lake... Stockton State Park...
El Dorado Springs... Stockton...
Jerico Springs... Umber View Heights...
Bearcreek... Masters...
Olympia... Caplinger Mills...
Wagoner... Arnica...
Filley... Cedar Springs...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3789 9381 3783 9381 3783 9363 3758 9362
3759 9408 3790 9407
TIME...MOT...LOC 1631Z 267DEG 38KT 3768 9409
HAIL...2.00IN
WIND...60MPH
$$
Raberding1 follow-up statement
568
WWUS53 KSGF 041703
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1203 PM CDT Mon May 4 2020
MOC039-041713-
/O.CAN.KSGF.SV.W.0124.000000T0000Z-200504T1730Z/
Cedar MO-
1203 PM CDT Mon May 4 2020
...THE SEVERE THUNDERSTORM WARNING FOR CEDAR COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail is
still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
southwestern and west central Missouri.
LAT...LON 3789 9381 3783 9381 3783 9363 3758 9362
3759 9408 3790 9407
TIME...MOT...LOC 1702Z 267DEG 38KT 3770 9366
$$
RaberdingWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 9:33 AM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, May 4, 9:33 AM CDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Springfield MO 933 AM CDT Mon May 4 2020 .MESOSCALE DISCUSSION... Issued at 923 AM CDT Mon May 4 2020 Severe thunderstorm watch 161 was extended southward to the AR border with approaching cluster of storms producing up to baseball sized hail moving across southeast KS and northeast OK into southwest MO at this time. These storms are rooted above the boundary layer this morning so expecting mainly a hail threat until early afternoon. Once storms become surface based around early to mid afternoon we expect to see an increase in straight- line wind and tornado potential. && .SHORT TERM...(Today and tonight) Issued at 250 AM CDT Mon May 4 2020 The frontal boundary that pushed through the Ozarks yesterday will lift north through the region today as a warm front. Models, both synoptic and CAMS, have been rather consistent in developing showers and elevated storms this morning along and north of the front. The primary concern with this first round of elevated storms will be large hail and some isolated severe wind gusts. Steep lapse rates, ample moisture and good instability will provide the fuel for hail to half dollars in size with the early round of convection. As the warm front lifts north, a deepening surface low will move across the plains and ultimately push an inverted trough through the Ozarks this afternoon and evening. Models do show a small scale surface low that moves to the Southeast across far northeastern Oklahoma and The Boston Mountains of northwestern Arkansas. In advance of the trough, southerly flow will keep the ingredients for severe weather for all of the Missouri Ozarks and southeastern Kansas. MLCape values from 2000-3000 j/kg, steep lapse rates, cool air aloft, a 40-50kts low level jet nosing into the region and ample enough shear, bulk deep layer shear of 40-50kts, will provide support for strong to severe thunderstorms this afternoon and evening with all modes of severe weather possible. With little CAP expected storms may develop across far eastern Kansas. Supercells may be the initial storm mode before developing into a line of storms as it makes its way across the Ozarks. Steep lapse rates and ample instability will allow for strong updraft strengths and large hail potential with 2 inch hail or larger possible. Additionally, damaging straight line winds and isolated tornadoes will be possible. Locations along and west of Highway 49 may see the greatest chance for tornado development, which may be tied to the initial storm mode this afternoon. The storms will also be efficient rainfall producers with the potential for 1-2 inch per hour rates. Models do show storms moving at a good pace across the region through the event, however, where storms move over the same areas, some isolated flooding may occur. This will be especially possible for flood prone locations. Low pressure and thunderstorm activity will exit the region shortly after midnight, with windy conditions filtering into the area behind the storms. Northerly winds will also bring cooler air into the area. .LONG TERM...(Tuesday through Sunday) Issued at 250 AM CDT Mon May 4 2020 A cooler period of weather is expected for Tuesday and into next weekend. Current indications are for daily highs to be 5-10 degrees below normal for this time of year. Normal highs for early May are normally in the lower 70s. There may be some readings in the upper 30s Friday and Saturday nights thanks to this returning cooler air. A system will move through the upper level northwesterly flow Thursday night into Friday. This will bring the next chance for rain and maybe some thunder. The weekend looks cool and dry with another chance for rain coming at the beginning of next week. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 658 AM CDT Mon May 4 2020 Aviators flying into the Ozarks will contend with shower and thunderstorm development today. Initially this morning, flight conditions will be VFR. However, as storms develop, MVFR ceilings and visibilities will occur. Winds will shift to the North behind a cold front this evening with low IFR ceilings filtering into the area for the overnight hours. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && MESOSCALE...TERRY SHORT TERM...Hatch LONG TERM...Hatch AVIATION...Hatch
Hazardous weather outlook, May 4, 9:05 AM CDT, 2 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 905 AM CDT Mon May 4 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051130- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 905 AM CDT Mon May 4 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Elevated tornado risk. Elevated hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Limited lightning risk. DISCUSSION... Strong to severe thunderstorms will be possible through this morning. A few of these storms may produce large hail to the size of tennis balls and isolated damaging winds to 60 mph. Additional strong to severe thunderstorms are expected again late this afternoon and evening. Large hail around two inches in size, damaging winds to 60 mph, and tornadoes will all be possible. The highest potential for tornadoes will be over far southeast Kansas into southwest Missouri mainly along and west of Interstate 49. However, isolated tornadoes will be across all of the Missouri Ozarks. Localized areas of flooding cannot be ruled out through today especially where storms move over the same locations, as rainfall rates of 1 to 2 inches per hour will be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Showers and a few thunderstorms will be possible Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed today and tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Hatch
In the hours before
Local storm report, May 4, 10:32 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1032 AM CDT MON MAY 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1032 AM HAIL 1 ENE ANDERSON 36.65N 94.43W
05/04/2020 E1.00 INCH MCDONALD MO PUBLIC
&&
SRSpecial weather statement, May 4, 10:38 AM CDT, 54 minutes before
Special Weather Statement
National Weather Service Springfield MO
1038 AM CDT Mon May 4 2020
MOZ067-041645-
St. Clair MO-
1038 AM CDT Mon May 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR ST. CLAIR COUNTY UNTIL 1145 AM
CDT...
At 1038 AM CDT, Doppler radar was tracking a strong thunderstorm over
El Dorado Springs, moving east at 40 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Truman Lake... Appleton City...
Osceola... Lowry City...
Collins... Roscoe...
Vista... Gerster...
Harper... Iconium...
Tiffin... Johnson City...
Taberville... Monegaw Springs...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
central, southwestern and west central Missouri.
LAT...LON 3820 9372 3821 9351 3820 9350 3792 9352
3791 9357 3783 9357 3784 9381 3789 9381
3790 9407 3821 9405
TIME...MOT...LOC 1538Z 251DEG 33KT 3791 9399
RaberdingSpecial weather statement, May 4, 11:21 AM CDT, 11 minutes before
Special Weather Statement
National Weather Service Springfield MO
1121 AM CDT Mon May 4 2020
MOZ102-041645-
Barry MO-
1121 AM CDT Mon May 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BARRY COUNTY UNTIL
1145 AM CDT...
At 1120 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Cassville, moving east at 30 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Table Rock Lake... Shell Knob...
Jenkins...
A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
southwestern Missouri.
LAT...LON 3676 9378 3681 9358 3674 9357 3660 9358
3659 9377
TIME...MOT...LOC 1620Z 255DEG 24KT 3668 9374
RaberdingSpecial weather statement, May 4, 11:22 AM CDT, 10 minutes before
Special Weather Statement
National Weather Service Springfield MO
1122 AM CDT Mon May 4 2020
MOZ089-041645-
Dade MO-
1122 AM CDT Mon May 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DADE COUNTY UNTIL 1145
AM CDT...
At 1122 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lockwood, or 8 miles southwest of Greenfield, moving east at 30 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Stockton Lake... Greenfield...
Lockwood... Everton...
Dadeville... South Greenfield...
Pennsboro... Meinert...
A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
southwestern Missouri.
LAT...LON 3729 9405 3739 9405 3752 9362 3731 9362
3728 9363
TIME...MOT...LOC 1622Z 255DEG 24KT 3732 9394
RaberdingSpecial weather statement, May 4, 11:25 AM CDT, 7 minutes before
Special Weather Statement
National Weather Service Springfield MO
1125 AM CDT Mon May 4 2020
MOZ094-041715-
Lawrence MO-
1125 AM CDT Mon May 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAWRENCE COUNTY UNTIL
1215 PM CDT...
At 1125 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Mount Vernon, moving east at 30 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Monett... Aurora...
Mount Vernon... Marionville...
Pierce City... Verona...
Stotts City... Freistatt...
Hoberg... Chesapeake...
This includes Interstate 44 between mile markers 34 and 48.
A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
southwestern Missouri.
LAT...LON 3693 9363 3693 9403 3709 9404 3713 9361
3692 9361
TIME...MOT...LOC 1625Z 255DEG 24KT 3703 9391
RaberdingLocal storm report, May 4, 11:27 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1127 AM CDT MON MAY 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 AM HAIL 1 WNW SHELDON 37.66N 94.30W
05/04/2020 E1.25 INCH VERNON MO PUBLIC
REPORT VIA CONVENIENCE STORE IN SHELDON OF
QUARTERS TO HALF DOLLAR SIZE HAIL. TIME
ESTIMATED FROM RADAR.
&&
KPThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 8:26 AM CDT | River Flood Warning | SGF | Vernon | 3 days |
| May 4, 8:26 AM CDT | River Flood Warning | SGF | Vernon | 5 days |
| May 4, 8:26 AM CDT | River Flood Warning | SGF | Cedar | 3 days |
| May 4, 9:20 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 40 min |
| May 4, 9:52 AM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 53 min |
| May 4, 9:53 AM CDT | Severe Thunderstorm Warning | SGF | Barton | 36 min |
| May 4, 9:58 AM CDT | Severe Thunderstorm Warning | SGF | Jasper | 47 min |
| May 4, 10:04 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 56 min |
| May 4, 10:17 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade | 44 min |
| May 4, 10:23 AM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 52 min |
| May 4, 10:38 AM CDT | Special Weather Statement | SGF | St. Clair | 67 min |
| May 4, 10:41 AM CDT | Severe Thunderstorm Warning | SGF | Jasper | 34 min |
| May 4, 10:50 AM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald | 30 min |
| May 4, 10:50 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Lawrence, Newton | 22 min |
| May 4, 10:56 AM CDT | Severe Thunderstorm Warning | SGF | Barton | 49 min |
| May 4, 11:03 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 42 min |
| May 4, 11:21 AM CDT | Special Weather Statement | SGF | Barry | 24 min |
| May 4, 11:22 AM CDT | Special Weather Statement | SGF | Dade | 23 min |
| May 4, 11:25 AM CDT | Special Weather Statement | SGF | Lawrence | 50 min |
| May 4, 11:30 AM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Polk | 45 min |
| May 4, 11:37 AM CDT | Tornado Warning | SGF | Barton, Cedar, Vernon | 11 min |
| May 4, 11:39 AM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 12 min |
| May 4, 11:51 AM CDT | Special Weather Statement | SGF | Greene | 24 min |
| May 4, 11:54 AM CDT | Severe Thunderstorm Warning | SGF | Dade | 40 min |
| May 4, 12:00 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Hickory, Polk | 45 min |
| May 4, 12:11 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Polk | 49 min |
| May 4, 12:11 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Webster | 36 min |
| May 4, 12:25 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair, Vernon | 65 min |
| May 4, 12:27 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede | 48 min |
| May 4, 12:45 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory | 60 min |
| May 4, 12:57 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk, Webster | 29 min |
| May 4, 1:08 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Webster | 32 min |
| May 4, 1:20 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Morgan | 42 min |
| May 4, 1:21 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Pulaski | 33 min |
| May 4, 1:22 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Hickory, Laclede, Polk | 53 min |
| May 4, 1:29 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 46 min |
| May 4, 1:34 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell | 41 min |
| May 4, 1:53 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Texas | 67 min |
| May 4, 2:11 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede, Pulaski, Webster, Wright | 64 min |
| May 4, 2:14 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Oregon, Shannon | 16 min |
| May 4, 2:28 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Shannon | 47 min |
| May 4, 2:43 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Douglas, Howell, Laclede, Phelps, Pulaski and 3 more | 62 min |
| May 4, 3:04 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 11 min |
| May 4, 3:18 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Howell, Oregon, Shannon | 57 min |
| May 4, 4:41 PM CDT | River Flood Warning | SGF | St. Clair | 48 hr |
| May 4, 5:06 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 24 min |
| May 4, 5:27 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 48 min |
| May 4, 5:43 PM CDT | Areal Flood Advisory | SGF | Howell, Shannon, Texas | 4 hr |
| May 4, 5:55 PM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 50 min |
| May 4, 6:12 PM CDT | Special Weather Statement | SGF | Cedar | 48 min |
| May 4, 6:31 PM CDT | Tornado Warning | SGF | McDonald, Newton | 29 min |
| May 4, 6:33 PM CDT | Special Weather Statement | SGF | Dade | 42 min |
| May 4, 6:44 PM CDT | Special Weather Statement | SGF | Hickory | 46 min |
| May 4, 6:50 PM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald | 40 min |
| May 4, 6:53 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 20 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.